Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 73, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 26, 2004, 12:49 PM CDT for Muhlenberg County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 12:49 PM CDT (17:49 UTC)
- Expired
- May 26, 2004, 1:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Muhlenberg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 11:25 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141
WUUS53 KPAH 261749
SVRPAH
KYC177-261830-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1248 PM CDT WED MAY 26 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 130 PM CDT
* AT 1248 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM 20 MILES NORTHWEST OF GREENVILLE...OR ABOUT OVER
MADISONVILLE...MOVING SOUTHEAST AT 45 MPH. ONE INCH HAIL HAS BEEN
REPORTED WITH THIS STORM IN MADISONVILLE.
* LOCATIONS IMPACTED INCLUDE CENTRAL CITY...DRAKESBORO...POWDERLY...
ROSEWOOD AND WEIR
SEVERE THUNDERSTORMS CAN PRODUCE A TORNADO WITH LITTLE OR NO ADVANCE
WARNING. A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY STRUCTURE OFFERS THE BEST PROTECTION.
LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE
COVER IN A SUBSTANTIAL SHELTER.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...SEVERE
THUNDERSTORMS CAN PRODUCE LARGE DAMAGING HAIL...DESTRUCTIVE WINDS...
DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3708 8700 3706 8712 3716 8733 3719 8731
3729 8740 3736 8730 3721 8691
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:56 AM CDT, 9 hours 53 minutes earlier.
Area forecast discussion, May 26, 2:56 AM CDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 256 AM CDT WED MAY 26 2004 .DISCUSSION... MAIN QUESTIONS THIS MORNING ARE FLOOD WATCH TIMING AND ATTEMPTS TO CLARIFY PRECIPITATION TIMING AND LOCATION. WILL GO WITH FFA OVER THE ENTIRE AREA THROUGH 6AM THURSDAY FOR SEVERAL REASONS. OVER THE NORTHERN SECTIONS...RAINFALL FROM TUESDAY EVENING CONVECTION HAS SATURATED THE SOIL IN MANY AREAS. SOME LOCATIONS RECEIVED 3 INCHES IN 1 HOUR. ANY ADDITIONAL ORGANIZED CONVECTION WILL INITIATE MORE FLOODING. SOME FLOOD WARNINGS STILL GOING BASED ON REPORTS OF CLOSED ROADS. OVER THE REST OF THE CWA...HIGH PRECIPITABLE WATER VALUES OF OVER 1.5 INCHES...RELATIVELY SLOW STORM SPEEDS OF 20 TO 30 MPH AND TRAINING OF ECHOES POSSIBLE NEAR THE BOUNDARY. COORDINATED WITH HPC AND SURROUNDING OFFICES ON FFA AS HPC HAS US IN ISOLATED EXCESSIVE RAINFALL. DIFFICULT TO DETERMINING EXACT LOCATION OF BOUNDARY WHICH MAY BE DRIVEN MORE BY CONVECTION THAN SYNOPTIC PATTERN...SO WENT WITH ENTIRE FORECAST AREA. ETA SEEMS TO BE THE MODEL TO GO WITH AS IT HAS A BETTER HANDLE ON INITIAL FRONTAL LOCATION...HAS HIGHER QPF AMOUNTS...WHICH HPC SUGGESTS IS THE BEST CONSIDERING PAST COUPLE OF DAYS. GFS ALSO MAY BE SUFFERING FROM CONVECTIVE FEEDBACK. 04Z SURFACE ANALYSIS HAD FRONT EXTENDING FROM NEAR SBN TO POF TO WEAK SURFACE LOW NEAR PBF. ETA HAS THIS FRONT EXTENDING EAST TO WEST OVER NORTHERN PART OF CWA BY 18Z WEDNESDAY...THEN SLOWLY SINKING SOUTH TO KENTUCKY/TENNESSEE BORDER BY 06Z. WILL FOCUS POPS NEAR BOUNDARY. AFTER THAT...THINGS GET A BIT MORE CONFUSING AS FRONT APPEARS TO WASH OUT. WEAK SYSTEM EXPECTED TO MOVE ACROSS THE NORTHEAST SECTIONS ON THURSDAY AFTERNOON AND EVENING. THIS WILL BRING ANOTHER WEAK FRONT INTO THE REGION...REACHING PAH AROUND 18Z FRIDAY...HANG UP OVER TENNESSEE BY SATURDAY...THEN RETREAT NORTH AS A WARM FRONT BY SUNDAY. WILL KEEP THE CHANCE OR SLIGHT CHANCE POPS GOING FROM THURSDAY INTO SATURDAY. DAY 1 OUTLOOK FROM SPC EXPECTS MAIN STORM INITIATION TO BE IN SOUTHERN MISSOURI THIS AFTERNOON AND FOCUS ALONG FRONT ACROSS THE CENTRAL PORTION OF CWA. WILL GENERALLY RAISE TEMPERATURES OVER THE NEXT COUPLE OF DAYS...CLOSER TO MET NUMBERS TODAY AND THEN A COMBINATION OF MAV/MET AND LOCAL TEMPERATURE COMPUTATIONS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH UNTIL 6AM THURSDAY. MO...FLOOD WATCH UNTIL 6AM THURSDAY. IL...FLOOD WATCH UNTIL 6AM THURSDAY. IN...FLOOD WATCH UNTIL 6AM THURSDAY. && SPODEN
Hazardous weather outlook, May 26, 5:03 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 503 AM CDT WED MAY 26 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 503 AM CDT WED MAY 26 2004 ...FLOOD WATCH TODAY AND TONIGHT FOR THE ENTIRE QUAD STATE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT AS A SLOW MOVING FRONT PUSHES THROUGH THE REGION. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...SOME OF THEM WILL PRODUCE HEAVY RAINFALL. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR ADDITIONAL INFORMATION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE QUAD STATE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS AND SOME LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH THURSDAY AND FRIDAY. THE RISK OF SEVERE THUNDERSTORMS EXTENDS INTO SATURDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED MAINLY DURING THE AFTERNOON AND EVENINGS FOR THE NEXT SEVERAL DAYS. SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP UP WITH THE LATEST FORECASTS AND STATEMENTS THROUGH THE PERIOD. ANY REPORTS OF FLOODING OR HEAVY RAINFALL WOULD BE APPRECIATED TODAY AND TONIGHT. SPODEN
In the hours before
Local storm report, May 26, 11:28 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1128 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL HERRIN 37.80N 89.03W
05/26/2004 0.88 INCH WILLIAMSON IL TRAINED SPOTTER
1100 AM TSTM WND DMG CARTERVILLE 37.76N 89.08W
05/26/2004 WILLIAMSON IL EMERGENCY MNGR
TREES AND POWER LINES DOWN IN CARTERVILLE
1108 AM HAIL MARION 37.73N 88.94W
05/26/2004 0.75 INCH WILLIAMSON IL TRAINED SPOTTER
1110 AM HAIL MARION 37.73N 88.94W
05/26/2004 1.00 INCH WILLIAMSON IL BROADCAST MEDIA
1120 AM HAIL CARRIER MILLS 37.69N 88.63W
05/26/2004 0.75 INCH SALINE IL AIRPLANE PILOT
&&
MJNLocal storm report, May 26, 11:31 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1131 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1112 AM HAIL EVANSVILLE 38.09N 89.93W
05/26/2004 0.88 INCH RANDOLPH IL EMERGENCY MNGR
&&
MJNLocal storm report, May 26, 11:46 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1146 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1142 AM TSTM WND DMG EVANSVILLE 38.09N 89.93W
05/26/2004 RANDOLPH IL AIRPLANE PILOT
NUMEROUS TREES DOWN THROUGHOUT THE CITY AND COUNTY.
&&
MJNLocal storm report, May 26, 12:20 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1220 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL KARBERS RIDGE 37.58N 88.33W
05/26/2004 0.75 INCH HARDIN IL PUBLIC
1200 PM HAIL CAVE-IN-ROCK 37.47N 88.17W
05/26/2004 1.25 INCH HARDIN IL EMERGENCY MNGR
1200 PM TSTM WND DMG CAVE-IN-ROCK 37.47N 88.17W
05/26/2004 HARDIN IL EMERGENCY MNGR
NUMEROUS TREES DOWN ON RTE 146 AND THE PETERS CREEK AREA
HEADING TOWARD CAVE-IN-ROCK.
&&
MJNLocal storm report, May 26, 12:33 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1233 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1221 PM HAIL PROVIDENCE 37.40N 87.75W
05/26/2004 1.00 INCH WEBSTER KY LAW ENFORCEMENT
&&
MJNLocal storm report, May 26, 12:46 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1246 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL MADISONVILLE 37.34N 87.51W
05/26/2004 1.00 INCH HOPKINS KY TRAINED SPOTTER
&&
MJNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:49 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 41 min |
| May 26, 11:33 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 27 min |
| May 26, 11:57 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 63 min |
| May 26, 12:19 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 56 min |
| May 26, 12:36 PM CDT | Tornado Warning | PAH | Hopkins | 24 min |
| May 26, 2:04 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 41 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 43 min |
| May 26, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 40 min |
| May 26, 4:10 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 55 min |
| May 26, 4:38 PM CDT | Tornado Warning | PAH | Christian | 37 min |
| May 26, 4:46 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 29 min |
| May 26, 4:53 PM CDT | Tornado Warning | PAH | Todd | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.